Alert archive / Idaho / River Flood Warnings in 2009
River Flood Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Jan 8, 2009, 2:48 AM PST for Kootenai County, Shoshone County, Idaho. It took effect at Jan 8, 2009, 3:03 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2009, 2:48 AM PST (10:48 UTC)
- In effect from
- Jan 8, 2009, 3:03 PM PST
- Expired
- Jan 9, 2009, 6:32 AM PST
- In force
- 15 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- Minor
Counties Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coeur d'Alene River at Cataldo (CTLI1).
- Action stage
- 42 ft
- Minor stage
- 43 ft
- Moderate stage
- 46 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12413500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS46 KOTX 081048 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 248 AM PST THU JAN 08 2009 ...THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... COEUR DALENE RIVER AT CATALDO AFFECTING SHOSHONE AND KOOTENAI COUNTIES WARM TEMPERATURES COMBINED WITH BREEZY CONDITIONS AND CONTINUED RAINFALL WILL PRODUCE SIGNIFICANT RISES ON THE COEUR DALENE RIVER AT CATALDO. THE RIVER WILL RISE TO FLOOD STAGE AROUND 4 PM TODAY WITH MINOR FLOODING EXPECTED. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX IDC055-079-082248- /O.NEW.KOTX.FL.W.0002.090109T0234Z-090109T1323Z/ /CTLI1.1.ER.090109T0234Z.090109T0600Z.090109T0723Z.NO/ 248 AM PST THU JAN 08 2009 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WARNING FOR THE COEUR DALENE RIVER AT CATALDO. * FROM LATE AFTERNOON THROUGH LATE TONIGHT. * AT 02:30 AM THURSDAY THE STAGE WAS 39.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET. * THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 4 PM TODAY. * MINOR FLOODING IS FORECAST WITH A CREST OF 43.1 FEET. * AT 43.0 FEET...MINOR FLOODING OF FARMLAND FROM CATALDO DOWNSTREAM TO HARRISON IS LIKELY. THE CAMPGROUND AT CATALDO WILL ALSO BEGIN TO FLOOD. $$
4 follow-up statements
000 WGUS86 KOTX 081447 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 647 AM PST THU JAN 08 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON...IDAHO... PALOUSE RIVER NEAR POTLATCH AFFECTING WHITMAN AND LATAH COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO.. COEUR DALENE RIVER AT CATALDO AFFECTING SHOSHONE AND KOOTENAI COUNTIES SIGNIFICANT RAINFALL COMBINED WITH SNOWMELT WILL CONTINUE TO PRODUCE RISES ON MANY OF THE RIVERS AND STREAMS IN SOUTHEAST WASHINGTON AND OVER THE CENTRAL IDAHO PANHANDLE. IN PARTICULAR... MINOR FLOODING IS EXPECTED TO OCCUR ON THE PALOUSE RIVER AS WELL AS PORTIONS OF THE COEUR DALENE RIVER. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX IDC055-079-090247- /O.CON.KOTX.FL.W.0002.090109T0234Z-090109T1323Z/ /CTLI1.1.ER.090109T0234Z.090109T0600Z.090109T0723Z.NO/ 647 AM PST THU JAN 08 2009 THE FLOOD WARNING CONTINUES FOR THE COEUR DALENE RIVER AT CATALDO * FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 06:30 AM THURSDAY THE STAGE WAS 40.5 FEET * MINOR FLOODING IS FORECAST TO DEVELOP BY LATE AFTERNOON. * FLOOD STAGE IS 43.0 FEET * AT 43.0 FEET...MINOR FLOODING OF FARMLAND FROM CATALDO DOWNSTREAM TO HARRISON IS LIKELY. THE CAMPGROUND AT CATALDO WILL ALSO BEGIN TO FLOOD. $$ WAC075-IDC057-090131- /O.EXT.KOTX.FL.W.0001.090108T1726Z-090109T0131Z/ /PLOI1.1.RS.090108T1726Z.090108T1800Z.090108T1931Z.NO/ 647 AM PST THU JAN 08 2009 THE FLOOD WARNING CONTINUES FOR THE PALOUSE RIVER NEAR POTLATCH * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 05:45 AM THURSDAY THE STAGE WAS 12.6 FEET * MINOR FLOODING IS FORECAST TO DEVELOP THIS AFTERNOON. * FLOOD STAGE IS 15.0 FEET * AT 15.0 FEET...FLOODING OF LOW LYING AREAS BETWEEN POTLATCH, ID AND PALOUSE, WA IS LIKELY. THIS INCLUDES THE LIONS CLUB COMMUNITY PARK. $$
000 WGUS86 KOTX 082053 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 1253 PM PST THU JAN 08 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... WASHINGTON... COEUR DALENE RIVER AT CATALDO AFFECTING SHOSHONE AND KOOTENAI COUNTIES PALOUSE RIVER NEAR POTLATCH AFFECTING WHITMAN AND LATAH COUNTIES SNOWMELT AND RAINFALL OVER THE LAST 48 HOURS WILL PRODUCE SIGNIFICANT RISES ON THE PALOUSE RIVER NEAR POTLATCH AND THE COEUR DALENE RIVER NEAR CATALDO. AT THIS TIME ONLY MINOR FLOODING IS EXPECTED ALONG BOTH RIVERS. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX IDC055-079-090853- /O.EXT.KOTX.FL.W.0002.090108T2303Z-090109T1807Z/ /CTLI1.1.ER.090108T2303Z.090109T0600Z.090109T1207Z.NO/ 1253 PM PST THU JAN 08 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE COEUR DALENE RIVER AT CATALDO * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:30 PM THURSDAY THE STAGE WAS 42.0 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET * THE RIVER IS FORECAST TO CREST NEAR 43.8 FEET LATE TONIGHT BEFORE FALLING BELOW FLOOD STAGE EARLY FRIDAY MORNING. * AT 44.0 FEET...HOMES NEAR THE RIVER MAY EXPERIENCE SOME FLOODING OF BASEMENTS. CCC ROAD WILL BEGIN TO BE FLOODED NEAR THE MENNONITE CHURCH. $$ WAC075-IDC057-090852- /O.EXT.KOTX.FL.W.0001.090108T2205Z-090109T1200Z/ /PLOI1.1.RS.090108T2205Z.090109T0000Z.090109T1200Z.NO/ 1253 PM PST THU JAN 08 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE PALOUSE RIVER NEAR POTLATCH * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:45 AM THURSDAY THE STAGE WAS 13.6 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * THE RIVER IS FORECAST TO REACH FLOOD STAGE LATE THIS EVENING AND CREST AROUND 15 FEET BRIEFLY BEFORE FALLING BELOW FLOOD STAGE EARLY TOMORROW MORNING. * AT 15.0 FEET...FLOODING OF LOW LYING AREAS BETWEEN POTLATCH, ID AND PALOUSE, WA IS LIKELY. THIS INCLUDES THE LIONS CLUB COMMUNITY PARK. $$ FONTENOT
000 WGUS86 KOTX 090335 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 735 PM PST THU JAN 08 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... WASHINGTON... COEUR DALENE RIVER AT CATALDO AFFECTING SHOSHONE AND KOOTENAI COUNTIES PALOUSE RIVER NEAR POTLATCH AFFECTING WHITMAN AND LATAH COUNTIES SNOWMELT AND RAINFALL OVER THE LAST 48 HOURS WILL PRODUCE FLOODING ON THE PALOUSE RIVER NEAR POTLATCH AND THE COEUR DALENE RIVER NEAR CATALDO. AT THIS TIME ONLY MINOR FLOODING IS EXPECTED ALONG BOTH RIVERS. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX IDC055-079-091535- /O.EXT.KOTX.FL.W.0002.000000T0000Z-090109T2000Z/ /CTLI1.1.RS.090109T0236Z.090109T0600Z.090109T1401Z.NO/ 735 PM PST THU JAN 08 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE COEUR DALENE RIVER AT CATALDO * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 07:01 PM THURSDAY THE STAGE WAS 43.0 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET * THE RIVER IS FORECAST TO CREST NEAR 43.8 FEET LATE THURSDAY NIGHT OR EARLY FRIDAY MORNING AND FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING. * AT 44.0 FEET...HOMES NEAR THE RIVER MAY EXPERIENCE SOME FLOODING OF BASEMENTS. CCC ROAD WILL BEGIN TO BE FLOODED NEAR THE MENNONITE CHURCH. $$ WAC075-IDC057-091535- /O.EXT.KOTX.FL.W.0001.000000T0000Z-090109T2000Z/ /PLOI1.1.RS.090108T2322Z.090109T0201Z.090110T2000Z.NO/ 735 PM PST THU JAN 08 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE PALOUSE RIVER NEAR POTLATCH * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 07:16 PM THURSDAY THE STAGE WAS 15.7 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL REMAIN NEAR 15.5 FEET THROUGH EARLY FRIDAY MORNING. ADDITIONAL RISES ARE POSSIBLE DUE TO RIVER ICING. ANY ADDITIONAL RISES ARE EXPECTED TO BE MINOR. THE RIVER SHOULD FALL BELOW BELOW FLOOD STAGE BY 12 PM FRIDAY. * AT 15.0 FEET...FLOODING OF LOW LYING AREAS BETWEEN POTLATCH, ID AND PALOUSE, WA IS LIKELY. THIS INCLUDES THE LIONS CLUB COMMUNITY PARK. $$
000 WGUS86 KOTX 091432 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 632 AM PST FRI JAN 09 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO...WASHINGTON... COEUR DALENE RIVER AT CATALDO AFFECTING SHOSHONE AND KOOTENAI COUNTIES PALOUSE RIVER NEAR POTLATCH AFFECTING WHITMAN AND LATAH COUNTIES COOLER AND DRIER CONDITIONS HAVE ALLOWED BOTH THE COEUR DALENE RIVER AT CATALDO AND PALOUSE RIVER AT POTLATCH TO FALL BELOW FLOOD LEVELS. BOTH RIVERS WILL CONTINUE TO SEE FALLING LEVELS THROUGH THE DAY. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX IDC055-079-091502- /O.CAN.KOTX.FL.W.0002.000000T0000Z-090109T2000Z/ /CTLI1.1.RS.090109T0236Z.090109T0745Z.090109T1019Z.NO/ 632 AM PST FRI JAN 09 2009 THE FLOOD WARNING IS CANCELLED FOR THE COEUR DALENE RIVER AT CATALDO * AT 06:00 AM FRIDAY THE STAGE WAS 42.6 FEET * FELL BELOW FLOOD STAGE AT 2:19 AM FRIDAY. * FLOOD STAGE IS 43.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL THROUGH THE DAY HOWEVER MINOR FLUCTUATION NEAR FLOOD STAGE ARE STILL POSSIBLE EARLY THIS MORNING. * AT 43.0 FEET...MINOR FLOODING OF FARMLAND FROM CATALDO DOWNSTREAM TO HARRISON IS LIKELY. THE CAMPGROUND AT CATALDO WILL ALSO BEGIN TO FLOOD. $$ WAC075-IDC057-091502- /O.CAN.KOTX.FL.W.0001.000000T0000Z-090109T2000Z/ /PLOI1.1.RS.090108T2322Z.090109T0615Z.090109T1357Z.NO/ 632 AM PST FRI JAN 09 2009 THE FLOOD WARNING IS CANCELLED FOR THE PALOUSE RIVER NEAR POTLATCH * AT 06:15 AM FRIDAY THE STAGE WAS 14.9 FEET * FELL BELOW FLOOD STAGE AT 6:00 AM FRIDAY. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL STEADILY THROUGH THE DAY...HOWEVER MINOR FLUCTUATIONS NEAR FLOOD STAGE WILL STILL BE POSSIBLE THIS MORNING. * AT 15.0 FEET...FLOODING OF LOW LYING AREAS BETWEEN POTLATCH, ID AND PALOUSE, WA IS LIKELY. THIS INCLUDES THE LIONS CLUB COMMUNITY PARK. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Jan 7, 10:05 PM PST, 4 hours 43 minutes earlier.
Area forecast discussion, Jan 7, 10:05 PM PST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 1005 PM PST WED JAN 7 2009 .SYNOPSIS... A MOIST AND MILD SUBTROPICAL AIRMASS WILL INCREASE THE THREAT OF SIGNIFICANT VALLEY RAINS...RISING SNOW LEVELS...AND GUSTY WINDS THROUGH THURSDAY. URBAN AND SMALL STREAM FLOODING IS EXPECTED OVER PORTIONS OF REGION THROUGH EARLY FRIDAY. DRIER WEATHER IS EXPECTED FOR FRIDAY INTO THE WEEKEND WITH TEMPERATURES RETURNING TO SEASONAL LEVELS. THIS WILL DRAMATICALLY LOWER THE THREAT OF FLOODING. && .DISCUSSION... REST OF TONIGHT...WV/IR IMAGERY SHOWS THE INLAND NW REMAINING IN A MOIST WESTERLY FLOW...WITH A DISTINCT SHORT-WAVE APPROACHING THE PACIFIC COAST. SFC LOW PRESSURE IS ANALYZED NEAR THE SOUTHERN BC COAST WITH A COLD FRONT TRAILING SW ALONG THE WA COAST INTO THE PACIFIC. AMSU TPW SHOWS PWAT VALUES OVER 1.10 INCHES AIMED AT THE COAST...THOUGH IT IS EDGING SOUTH. MODELS ANALYZE THIS FEATURE REASONABLY WELL. THE MOIST WESTERLY FLOW WILL MEAN STEADY PRECIP CONTINUING INTO THE WESTERN CASCADES...SLOPPING OVER THE CREST THROUGH INTO WESTERN CHELAN AND OKANOGAN COUNTY. THE WEST FLOW WILL ALSO MEAN HIGH PRECIP CHANCES OVER THE ID PANHANDLE. AS THE SFC LOW AND ITS TRAILING COLD FRONT PUSH INLAND...ADDITIONAL FRONTAL/SYNOPTIC FORCING WILL ELEVATE THE PRECIP RISK ACROSS THE EASTERN THIRD OF WASHINGTON. THIS SUPPORTING INCREASING PRECIPITATION OVERNIGHT INTO THURSDAY MORNING...BEFORE THE COLD FRONT PASSES BETWEEN 12-18Z. RADAR SHOWED BLOSSOMING RETURNS ACROSS THE OKANOGAN HIGHLANDS THROUGH THE PANHANDLE. RETURNS ARE INCREASING RETURNS OVER LINCOLN AND SPOKANE COUNTY SOUTHWARD INTO THE PALOUSE. THE 00Z NAM AND GFS SHOW THIS PRECIPITATION CONTINUING TO EXPAND THROUGH MIDNIGHT INTO THURSDAY MORNING...WITH SOME MODERATE TO HEAVIER PRECIPITATION DEVELOPING ALONG THE INCOMING COLD FRONT FROM THE PANHANDLE THROUGH THE UPPER PALOUSE. THOUGH IT STILL SHOWS FAIRLY GOOD SHADOWING NEAR THE LEE OF THE CASCADES AND OF THE DEEPER L-C VALLEY IN THE LEE OF THE BLUES. WINDS HAVE BEEN RUNNING A BIT HIGHER THAN GUIDANCE IN SOME PARTS OF THE CWA...ACROSS THE UPPER COLUMBIA BASIN THROUGH THE SPOKANE AREA. A BRIEF HOUR OR TWO ONE OR TWO SPOTS HAVE BEEN BORDERING WIND ADVISORY LEVELS. WINDS HAVE BEEN ADJUSTED UPWARD A BIT FOR THE NIGHT...BUT STILL JUST BELOW ADVISORY LEVEL. /JCOTE && .AVIATION...VFR/LCL MVFR IS EXPECTED TO TURN TO IFR/LCL MVFR CONDITIONS OVERNIGHT INTO EARLY THURSDAY...AS A FRONT PASSES AND CLOUDS LOWER AND PRECIPITATION EXPANDS. LOOK FOR IMPROVING CIGS AFTER 15-20Z. A STRONG FLOW OFF THE SURFACE WILL ALLOW FOR SOME WIND SHEAR NEAR KPUW/KCOE/KEAT AS WELL UNDER THIS REGIME. LCL BREEZY TO WINDY CONDITIONS WILL ALSO BE FOUND WITH FRONTAL PASSAGE. WITH THE FRONTAL PASSAGE AND A STABLE LAYER ALOFT CHANNELING STRONGER FLOW UNDER IT...STRONG WESTERLY WINDS ARE POSSIBLE THURSDAY AFTERNOON...ESPECIALLY AROUND KEAT WITH GUSTS OVER 40 KTS POSSIBLE BY AFTERNOON. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 40 44 21 29 22 36 / 90 80 20 10 0 10 COEUR DALENE 40 44 24 30 21 36 / 90 100 40 10 0 20 PULLMAN 42 45 25 34 25 43 / 100 100 50 10 0 10 LEWISTON 46 51 33 37 28 43 / 60 80 10 0 0 0 COLVILLE 35 41 17 28 20 31 / 90 70 10 10 10 10 SANDPOINT 38 41 25 27 20 32 / 100 100 40 10 10 20 KELLOGG 39 42 27 28 22 34 / 100 100 70 10 10 10 MOSES LAKE 38 46 21 32 20 32 / 30 30 10 0 0 0 WENATCHEE 37 46 23 34 20 33 / 40 30 10 0 0 0 OMAK 35 41 20 29 18 31 / 50 30 10 0 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jan 7, 6:27 AM PST, 20 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 627 AM PST WED JAN 7 2009 WAZ034-035-041-043-044-081430- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 627 AM PST WED JAN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY WARM TEMPERATURES ARE EXPECTED THROUGH TONIGHT. THIS WILL RESULT IN RAPID SNOWMELT ACROSS THE REGION WHICH COULD LEAD TO LOCALIZED PONDING OF WATER OVER LOW-LYING AREAS AND LOCATIONS NEAR PLUGGED STORM DRAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE UNSEASONABLY WARMTH WILL CONTINUE THROUGH THURSDAY RESULTING IN MORE RUNOFF AND LOCALIZED PONDING OF WATER IN LOW-LYING AREAS. COOLER AND DRIER WEATHER WILL ARRIVE BY THE END OF THE WEEK. IDZ001>004-026-027-WAZ031>033-036>038-042-081430- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 627 AM PST WED JAN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY WARM TEMPERATURES COMBINED WITH MODERATE TO LOCALLY HEAVY RAINS WILL CONTRIBUTE TO EXCESSIVE RUNOFF OVER MUCH OF THE AREA. RAINFALL OF 1 TO 3 INCHES IS EXPECTED NEAR THE CASCADES WITH 1 TO 2 INCHES OVER THE IDAHO PANHANDLE. THIS RUNOFF WILL LEAD TOWARD AREAS OF FLOODING IN URBAN LOCATIONS...AS WELL AS NEAR SMALL RIVERS AND STREAMS. SOUTHWEST WINDS OF 20 TO 30 MPH WILL ALSO REDEVELOP OVERNIGHT...LEADING TOWARD ENHANCED SNOWMELT...ESPECIALLY OVER THE PALOUSE AND INTO THE SPOKANE AND COEUR DALENE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WARM AND WET WEATHER WILL CONTINUE THROUGH THURSDAY RESULTING IN PROLONGED FLOODING CONDITIONS IN URBAN AREAS AND NEAR SMALL RIVERS AND STREAMS. COOLER AND DRIER CONDITIONS WILL DEVELOP BY THE END OF THE WEEK EASING THE FLOODING THREAT.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 7:02 PM PST | River Flood Warning | OTX | Latah | 36 hr |
| Jan 8, 11:05 AM PST | Areal Flood Warning | OTX | Shoshone | 27 hr |
| Jan 8, 1:06 PM PST | Flash Flood Watch | OTX | Benewah, Shoshone | 30 hr |
Nearby
River Flood Warnings in Idaho, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.